Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Nuvaring and sex

 - UBBFriend: Email this page to someone!    
Author Topic: Nuvaring and sex
Kotori
Activist
Member # 17839

Icon 5 posted      Profile for Kotori     Send New Private Message       Edit/Delete Post 
Hey everyone! I've been on Nuvaring for 4 months, and I'd like to ask if there might be any link between hormonal contraceptions methods such as this one, and a lack of arousal/absence of orgasm. It's just that these few months I've found it kind of hard to reach orgasm when with my boyfriend (on my own it works just fine), and since I haven't been particularly stressed or anything I was wondering if the hormonal change might have anything to do with it? I'm not particularly worried about it because it's not like I never reach orgasm and the sex is great anyways, but I figured it wouldn't hurt to ask. Thx [Smile] !
Posts: 80 | From: USA | Registered: Apr 2004  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Hormonal contraceptives can have a side effect of decreasing libido, which can certainly result in less frequent orgasm or trouble reaching orgasm.

However, if even before you didn't reach orgasm with your partner, and you're not having any trouble alone, it seems unlikely this is about your ring.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Kotori
Activist
Member # 17839

Icon 1 posted      Profile for Kotori     Send New Private Message       Edit/Delete Post 
quote:
Hormonal contraceptives can have a side effect of decreasing libido, which can certainly result in less frequent orgasm or trouble reaching orgasm.
It's not really about low libido; I sometimes feel more horny than others, but that happened to me before using Nuvaring and since I understand libido has to do with oh-so-many things, that has never worried me: when I'm in the mood I am and when I'm not I am not. I meant the same amount of "hornyness" with less of the "orgasming" part.
quote:
However, if even before you didn't reach orgasm with your partner, and you're not having any trouble alone, it seems unlikely this is about your ring.
I was able to reach orgasm with my boyfriend just fine some months ago, before using the ring, that's why I thought it could have something to do with the "new dose" of hormones. Anyways as you said, since I have no trouble reaching orgasm on my own, I doubt the ring is related. Thx for your response Heather [Smile]
Posts: 80 | From: USA | Registered: Apr 2004  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
It sounds even less likely this is about the ring, then.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3